Dr. Aihua Wood, Professor of Mathematics

Bio Photo


Comm: 255-3636 x4272
DSN: 785-3636 x4272
Click to E-mail
View Department


Ph.D., Mathematics, University of Connecticut, 1990
M.S., Mathematics, University of Connecticut, 1988
B.S., Mathematics, Peking University, 1984



1.     “On symmetry in elliptic systems,” App. Anal., Vol. 41 (1991), 1-9.
2.     “On singular semilinear elliptic equations,” J. Math. Anal. App., Vol. 173 (1993), 222-228.
3.     “Acoustic emission from a nucleating point fracture in a composite plane. Part I: Theory,” J. Acoustic Soc. Am., Vol. 92 No. 5, 2964-2976. (With N. Vansudevan.)
4.     “On symmetry in semilinear elliptic problems with nonnegative solutions,” App. Anal., Vol. 53 (1994), 125-134. (With Y. Choi.)
5.     “Entire solution of a singular semilinear elliptic problem,” J. Math. Anal. App., Vol. 200 (1996), 498-505. (With A. Lair.)
6.     “Uniqueness of solution to a singular quasilinear elliptic problem,” Nonlinear Anal., Vol. 28, No 3 (1996), 489-493. (With A. Lair.)
7.     “Theory and numerics for a semilinear elliptic PDE, with an application in the theory of pseudo-plastic fluids,” App. Anal., Vol. 63, (1996), 271-285. (With A. Henson.)
8.     “Classical and weak solutions of a singular semilinear elliptic problem,” J. Math. Anal. App., Vol. 211 (1997), 371-385. (With A. Lair.)
9.      “Large solutions of semilinear elliptic problems,” Nonlinear Anal., Vol. 37, No. 6 (1999), 805-812. (With A. Lair.)
10. “Large solutions of semilinear elliptic equations with nonlinear gradient terms,” International J. Math. Math. Sciences, Vol. 22, No. 4 (1999) 869-883. (With A. Lair.)
11. “Development and numerical solution of integral equations for 2-D electromagnetic scattering from a trough in a ground plane,” IEEE Trans. Ant. Prop., Vol. 47, No. 08 (1999) 1318-1322. (With W. Wood.)
12. “Integral equation methods for electromagnetic scattering from cavities,” J. Dynamics of Cont., Discrete and Impulsive Systems, Vol. 5 (1999), 473-483. (With W. Wood.)
13. “Large solutions of sublinear elliptic boundary value problems,” Nonlinear Anal., Vol. 39, No. 6 (2000), 745-753. (With A. Lair.)
14. “Existence of entire large positive solutions of semilinear elliptic systems,” J. Diff. Equations, Vol. 164, No. 2 (2000), 380-394. (With A. Lair.)
15. “An integral equation method for the electromagnetic scattering from cavities,” Math. Methods in the Applied Sciences, 23, 1057-1072 (2000). (With H. Ammari and G. Bao).
16. “Analysis of the electromagnetic scattering from a cavity,” Japan J. Indus. App. Math., Vol. 19 (2002), No. 2, 301-309. (With H. Ammari and G. Bao.)
17. “A Nystrom integral method for electromagnetic scattering problems,” Math. Sciences Res. Hot Line, 5(2) (2001), 1-14. (With X. Li and W. Wood.)
18. “Analysis of Time-Domain Maxwell’s Equations for 3D Cavities,” Adv. in Comp. Math., Vol. 16, 211-228 (2002). (With T. Van.)
19. “Existence and Nonexistence of Entire Positive Solutions of Elliptic Systems,” J. Math. Anal. App., Vol. 267, 361-368 (2002). (With X. Wang.)
20. “A cavity problem for Maxwell’s equations,” Methods and App. of Math., Vol. 9, No. 2 (2002), pp. 249-260. (With H. Ammari and G. Bao.)
21. “A time-domain finite element method for Helmholtz equations,” J. Comp. Physics, Vol. 183 (2002), 486-507. (With T. Van.)
22. “Finite element analysis of electromagnetic scattering from a cavity,” IEEE Trans. Ant. Prop., Vol. 51 (2003), No. 1, 130-137. (With T. Van.)
23. “A time-marching finite element method for an electromagnetic scattering problem,” Math. Methods in the App. Sciences, Vol. 26 (2003), 1025-1045. (With T. Van).
24.  “TE solutions of an integral equation method for EM scattering from a 2D cavity embedded in the ground plane,” IEEE Ant. Wireless Prop. Letters, Vol. 2, Issue 7 (2003), 93-96. (With E. Howe.)
25. “Analysis of transient electromagnetic scattering from over-filled cavities,” SIAM J. App. Math, Vol. 64, No. 2 (2004), pp. 688-708.  (With T. Van.)
26.  “A time-domain finite element method for Maxwell’s equations,” SIAM J. Num. Anal., Vol. 42, No. 4 (2004), pp. 1592-1609.  (With T. Van.)
27. “Locally corrected Nystrom method for electromagnetic scattering by bodies of revolution,” J. Comp. Phys. Vol. 196, No. 1 (2004), pp. 41--52. (With J. Fleming and W. Wood.)
28. “Finite element analysis of transient electromagnetic scattering from 2d cavities,” Methods and Applications of Analysis, Vol. 11, No. 2 (2004), 221-236. (With T. Van.)
29. “Finite element analysis of transient electromagnetic scattering problems,” Adv. Comp. Math., Vol. 22, No. 1 (2005), 21-48. (With T. Van).
30. “A locally corrected Nystrom method for EM scattering with a Fourier mode expansion,” Computer Methods in Applied Mechanics and Engineering, Vol. 194 (2005), 625-635.  (With J. Fleming and W. Wood.)
31. “Numerical Simulation of EM Scattering Induced by an Over-filled Cavity in the Ground Plane,” IEEE AWPL, Vol. 4, (2005), 224-228. (With Huang.)
32. “Analysis of electromagnetic scattering from an overfilled cavity in the ground plane,” J. Comp. Phys. Vol. 215, No. 2 (July, 2006), pp. 630-641.
33.  “Analysis and numerical solution of transient EM scattering from overfilled cavities”, Communications in Computational Physics, 1 (2006), pp. 1043-1055. (With J. Huang.)
34. “Entire positive solutions of elliptic systems: understanding the general structure,” submitted to Diff. Int. Eqns, Aug., 2006. (With A. Lair and X. Wang.)
35. “Finite element analysis for wave propagation in double negative metamaterials,” J. Scientific Computing, Vol. 82, No. 2, Aug. 2007, pp. 263-286. (With J. Li.)
36. “Existence of large solutions to non-monotone semilinear elliptic equations”, Australian J. of Math Anal. Appl., Vol. 4, Issue 2, 2007, pp.1-7. (With Lair and Proano.)
37. “EM Scattering from Bodies of Revolution using the Locally Corrected Nystrom Method,” ACES J., Vol. 23 No. 3, Dec. 2008, pp.317-322. (Wood-Fleming.)
38. “A hybrid finite element – Laplace transform method for the analysis of transient electromagnetic scattering by an over-filled cavity in the ground plane,” CiCP, Vol. 5 No. 1, Jan. 2009, pp. 126-141. Available online July 15, 2008. (Huang – Wood - Havrilla.)
39. “Large solutions of coupled sublinear/superlinear elliptic equations,” Applicable Analysis, Vol 89, No. 6, May 2010, pp. 905-914. (With J. Peterson, D. Smith.)
40. “A Green's Function Approach to Calculate Scattering Width for Cylindrical Cloaks,”
ACES J., Vol. 25, No. 2, Feb. 2010, pp. 108-116. (With J. McGuirk, P. Collins, and M. Havrilla.)
41. “Large solutions of non-monotone semilinear elliptic systems,” JMAA,Volume 384, Issue 2, 15 December 2011, Pages 284-292. (With J. Peterson .)
42. “A Distributional Monte Carlo Solution Technique for Rarefied Gas dynamics”, J Thermophysics and Heat Transfer Vol. 26, No. 1, January–March 2012, pp. 185-189. (With C. Schrock)
43. “Convergence of a Distributional Monte Carlo Method for the Boltzmann Equation,” Adv. Appl. Math. Mech., Vol. 4, No. 1, pp. 102-121, Feb 2012. (With Schrock)
44. “Analysis of transient EM Scattering from an Overfilled Cavity Embedded in an Impedance Ground Plane.” ACES J., Vol. 26 No. 12, December 2011, pp. 989-996. (With R. Callihan)
45. “A Modified Helmholtz Equation with Impedance Boundary Conditions,” Adv. Appl. Math. Mech., Vol. 4, No. 6, pp.703-718, Dec. 2012. (With Callihan)
46. “Electromagnetic Scattering by Multiple Cavities Embedded in the Infinite Two-Dimensional Ground Plane,” submitted to CiCP, Oct 2012. (With P. Li)
47. “A Two-Dimensional Helmholtz Equation Solution for the Multiple Cavity Scattering Problem,” JCP 240 (2013) 100-120. (With P. Li)
Return to the top of the page

Air Force Institute of Technology
2950 Hobson Way
Wright-Patterson Air Force Base, OH 45433-7765
Commercial: 937-255-6565 | DSN: 785-6565